Alert archive / Virginia / Wind Advisories in 2014
Wind Advisory 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Jan 6, 2014, 1:17 AM EST for 5 counties in West Virginia; 13 counties in Virginia; Allegany County, Maryland. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 1:17 AM EST (06:17 UTC)
- Expired
- Jan 6, 2014, 8:26 AM EST
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 747 m²/s²
- 0-3 km storm-relative helicity
- 917 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS71 KLWX 060617 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 117 AM EST MON JAN 6 2014 MDZ501-VAZ025>027-029-030-036>040-503-504-WVZ050-055-501>506- 061430- /O.NEW.KLWX.WI.Y.0002.140106T0617Z-140106T1700Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WARREN-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON... HIGHTOWN...MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 117 AM EST MON JAN 6 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * TIMING...THE REST OF TONIGHT AND MONDAY MORNING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH...MAINLY OVER ELEVATIONS ABOVE 1500 FT. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ DCZ001-MDZ003>007-009>011-013-014-VAZ042-053-054-WVZ051>053- 061100- /O.CON.KLWX.FG.Y.0001.000000T0000Z-140106T1100Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-LOUDOUN-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... LEESBURG...FAIRFAX...ALEXANDRIA...FALLS CHURCH...MARTINSBURG... CHARLES TOWN 117 AM EST MON JAN 6 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...AREAS OF DENSE FOG WILL CAUSE SUDDEN REDUCTIONS IN VISIBILITY AND RAPIDLY CHANGING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW-BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
3 follow-up statements
545 WWUS71 KLWX 060833 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 333 AM EST MON JAN 6 2014 DCZ001-MDZ003-004-009-013-VAZ042-053-054-WVZ051>053-060945- /O.CAN.KLWX.FG.Y.0001.000000T0000Z-140106T1100Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-MONTGOMERY- PRINCE GEORGES-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- MORGAN-BERKELEY-JEFFERSON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... GAITHERSBURG...LEESBURG...FAIRFAX...ALEXANDRIA...FALLS CHURCH... MARTINSBURG...CHARLES TOWN 333 AM EST MON JAN 6 2014 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE DENSE FOG ADVISORY. AS SOUTHERLY WINDS HAVE INCREASED...VISIBILITIES HAVE IMPROVED ACROSS THE AREA AND DENSE FOG IS NO LONGER EXPECTED. $$ MDZ005>007-010-011-014-061100- /O.CON.KLWX.FG.Y.0001.000000T0000Z-140106T1100Z/ CARROLL-NORTHERN BALTIMORE-HARFORD-HOWARD-SOUTHERN BALTIMORE- ANNE ARUNDEL- INCLUDING THE CITIES OF...WESTMINSTER...COLUMBIA...BALTIMORE... ANNAPOLIS 333 AM EST MON JAN 6 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES...LIKELY IMPROVING BETWEEN 5 AM AND 6 AM. * IMPACTS...AREAS OF DENSE FOG WILL CAUSE SUDDEN REDUCTIONS IN VISIBILITY AND RAPIDLY CHANGING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW-BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MDZ501-VAZ025>027-029-030-036>040-503-504-WVZ050-055-501>506- 061645- /O.CON.KLWX.WI.Y.0002.000000T0000Z-140106T1700Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WARREN-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON... HIGHTOWN...MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 333 AM EST MON JAN 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * TIMING...THE REST OF THE OVERNIGHT AND MONDAY MORNING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH...MAINLY OVER ELEVATIONS ABOVE 1500 FT. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
289 WWUS71 KLWX 061050 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 550 AM EST MON JAN 6 2014 MDZ005>007-010-011-014-061200- /O.CAN.KLWX.FG.Y.0001.000000T0000Z-140106T1100Z/ CARROLL-NORTHERN BALTIMORE-HARFORD-HOWARD-SOUTHERN BALTIMORE- ANNE ARUNDEL- INCLUDING THE CITIES OF...WESTMINSTER...COLUMBIA...BALTIMORE... ANNAPOLIS 550 AM EST MON JAN 6 2014 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE IMPROVED ACROSS THE AREA...THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ MDZ501-VAZ025>027-029-030-036>040-503-504-WVZ050-055-501>506- 061700- /O.CON.KLWX.WI.Y.0002.000000T0000Z-140106T1700Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WARREN-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON... HIGHTOWN...MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 550 AM EST MON JAN 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * TIMING...THIS MORNING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH...MAINLY OVER ELEVATIONS ABOVE 1500 FT. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
444 WWUS71 KLWX 061326 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 826 AM EST MON JAN 6 2014 MDZ501-VAZ025>027-029-030-036>040-503-504-WVZ050-055-501>506- 061430- /O.CAN.KLWX.WI.Y.0002.000000T0000Z-140106T1700Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WARREN-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON... HIGHTOWN...MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE... FRANKLIN 826 AM EST MON JAN 6 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS MOVED THROUGH. WHILE IT WILL BE WINDY FOR THE REST OF THE MORNING...GUSTS ARE EXPECTED TO BELOW 40 KNOTS. $$ JACKSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 5, 11:03 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 5, 11:03 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1103 PM EST SUN JAN 5 2014
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST UP THE EASTERN OHIO RIVER VALLEY
THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA
EARLY MONDAY MORNING. ARCTIC HIGH PRESSURE WILL THEN BUILD THROUGH
TUESDAY NIGHT BEFORE DRIFTING OFFSHORE. A WEAK FRONT IS EXPECTED
TO CROSS THE AREA THURSDAY NIGHT INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HEADLINE UPDATE...EXPANDED THE DENSE FOG ADZY FOR MUCH OF THE REST
OF THE DC/BALT METRO AREA - THRU 6 AM.
FROM PREV DISC...
ALLOWED THE EXPIRATION OF THE FRINGE COUNTIES SURROUNDING THE
CURRENT FZRA ADZY AND ICE STORM WRNG...WHICH REMAIN IN EFFECT THRU
MIDNIGHT. SEE WBCWSWLWX FOR DETAILS. CANCELLED THE NRN CHES BAY
PORTION OF THE SMALL CRAFT ADZY FROM THE OVERNIGHT HRS...
CONTINUING THE MIDDLE/LOWER PORTION OF THE BAY. ISSUED A WIND
CHILL WRNG FOR THE WRN 5 COUNTIES OF THE CWA - THE HIGHER TERRAIN
WHERE THE LOWEST WIND CHILLS ARE EXPECTED...AND WILL LAST THE
LONGEST FOR THE DURATION OF THIS DANGEROUS COLD/WIND CHILL EVENT.
EXPANDED THE WIND CHILL WATCH FOR THE TIER OF COUNTIES ALONG THE
EAST SIDE OF THE BLUE RIDGE AND INTO N CNTRL MD. AND ISSUED A
DENSE FOG ADZY FOR NERN MD FOR THE NEXT SEVERAL HRS.
FROM PREV DISC... TEMPS SHOULD SLOWLY RISE ABOVE FREEZING LATE
THIS EVENING ACROSS THE CWA - EXCEPT OVER THE POTOMAC HIGHLANDS...
WRN POTOMAC RVR VLY. THE COMBINATION OF WARM AND MOIST AIR OVER
THE COLD GROUND AND SNOWPACK MAY RESULT IN AREAS OF DENSE FOG.
MONITORING THE DENSE FOG POTENTIAL WHICH LOOKS LIKE IT MAY BE MORE
LIMITED TO THE MASON-DIXON LINE REGION AND THE NRN BALT AREA
SUBURBS TO THE PA LINE. HI-RES LOCAL GUIDANCE LIKE THE WRF AND
HRRR SHOWING THIS KIND OF DEPICTION.
TEMPS WILL GENERALLY RISE INTO THE 40S EVERYWHERE EXCEPT AROUND
HAGERSTOWN WHERE THE WEDGE ERODES LAST. ALSO...LOW TO 50S ARE
EXPECTED IN SRN MD.
THE LOW WILL RAPIDLY MOVE INTO CENTRAL CANADA LATE TONIGHT AND THE
ARCTIC COLD FRONT ASSOCIATED WITH THE LOW IS EXPECTED TO MOVE INTO
THE AREA TOWARD MONDAY MORNING. MUCH COLDER AIR WILL MOVE INTO
POTOMAC HIGHLANDS BEHIND THE FRONT TOWARD MONDAY MORNING...CAUSING
RAIN TO CHANGE TO SNOW. SNOW ACCUMULATION IS EXPECTED...ESPECIALLY
NEAR AND WEST OF THE ALLEGHENY FRONT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
ARCTIC COLD FRONT STILL ON TRACK TO MOVE ACROSS THE INTERSTATE 95
CORRIDOR BY 10Z MONDAY AND THEN THE CHESAPEAKE BAY BY 12Z. COLDER
AIR WILL QUICKLY RUSH IN BEHIND THE FRONT. NON-DIURNAL FROM LATE
TONIGHT THROUGH MONDAY NIGHT TO REFLECT FALLING TEMPERATURES
BEHIND THE FRONT.
RAIN WILL CONTINUE OVER NIGHT...ENDING AS SNOW WITH THE COLD
FRONT. MOST OF THE ACCUMULATING SNOW STILL APPEARS TO BE
RELEGATED TO THE POTOMAC HIGHLANDS WHERE AMOUNTS SHOULD BE AROUND
2 INCHES. ONLY TRACE TO A COUPLE TENTHS AT LOWER ELEVATIONS EAST
OF THERE TO THE BAY.
HAZARDOUS IMPACT THEN SHIFTS TO THE BITTERLY COLD AIR MASS
PLUNGING INTO THE AREA...LIKELY THE COLDEST IN 20 YEARS. WEST TO
NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH WILL
BEGIN MONDAY MORNING. WITH THE AMBIENT TEMP DROPPING...WIND CHILLS
WILL DROP...BUT NOT BE DANGEROUS ACROSS THE AREA UNTIL THE LATE
AFTERNOON (WIND CHILLS ARE EXPECTED TO DROP BELOW MINUS 5 AROUND
MIDDAY FOR THE ALLEGHENY HIGHLANDS. THAT TIME WILL SERVE WELL TO
BEGIN THE WIND CHILL WARNING. MOST DANGEROUS PERIOD FOR WIND
CHILLS WILL BE MONDAY EVENING THROUGH MIDDAY TUESDAY AS WINDS ARE
NOT EXPECTED TO DIMINISH UNTIL LATE TUESDAY. THE WIND CHILL WATCH
WILL BE UPGRADED TO A WARNING FOR ALL OF THE WATCH AREA AND
PROBABLY FOR N-CNTRL MD WHERE MINUS 20 TO MINUS 25 WILL BE COMMON
(WIND CHILLS OF MINUS 30 TO EVEN MINUS 40 POSSIBLE ALONG
RIDGELINES). EAST OF THE BLUE RIDGE...EXPECT WIND CHILLS OF MINUS
5 TO MINUS 20.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE MAIN STORY OF THE LONG RANGE IS MODERATING TEMPERATURES. ABOVE
CLIMO NORMS ARE EXPECTED BY THE END OF THE WEEK. ENOUGH COLD AIR MAY
STILL BE IN PLACE HOWEVER FOR SOME SNOW THURSDAY NIGHT.
OTHERWISE...ANY PRECIPITATION ASSOCIATED WITH A SERIES OF TROUGHS
MOVING THROUGH THE REGION WILL BE IN THE FORM OF RAIN.
HIGH PRESSURE OVERHEAD WILL BRING ANOTHER COLD MORNING WEDNESDAY BUT
THERE WILL BE LESS WIND SO IT SHOULDN/T FEEL AS HARSH AS TUESDAY
MORNING. HIGH PRESSURE MOVES OFF THE COAST DURING THE DAY
WEDNESDAY...AND THIS WILL PROMOTE A MODERATING TREND THROUGH THE END
OF THE WEEK AND THIS MAY CONTINUE INTO THE WEEKEND.
MODELS SHOW ONE DISTURBANCE BRINGING A CHANCE OF PRECIP TOWARD THE
END OF THE WEEK. THERE STILL MAY BE ENOUGH COLD AIR IN PLACE FOR
WINTRY PRECIP THURSDAY NIGHT IF MOISTURE ARRIVES BY THAT TIME...BUT
THIS WOULD LIKELY BECOME RAIN FOR FRIDAY. THERE MAY BE ANOTHER WAVE
OVER THE WEEKEND...BUT UNCERTAINTY IS HIGH THIS FAR OUT.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
SOLID IFR AND PERIODIC LIFR CONDITIONS EXPECTED OVERNIGHT...ESPEC
TO THE NORTH AND WEST OF THE I-95 CORRIDOR. TOWARD 06-08Z...THE
LOWER CIGS/VSBYS WILL BEGIN TO GRADUALLY MIX OUT TOWARD IMPROVED
CATEGORIES...BUT NOT COMPLETELY UNTIL AFTER DAWN. KMRB...FREEZING
RAIN WILL LIKELY CONTINUE INTO THE EVENING.
STRONG COLD FRONT MOVES THROUGH EARLY MONDAY MORNING...USHERING IN
GUSTY WEST WINDS BEHIND IT. EXPECT RAIN TO CHANGE TO A BRIEF
PERIOD OF SNOW BEFORE ENDING MONDAY MORNING. WIND WILL BE THE
MAIN IMPACT INTO TUESDAY WITH W/NW WINDS AROUND 20 KT WITH GUSTS
AROUND 30 KT. 35 TO 40 KT GUSTS POSSIBLE MONDAY NIGHT. HIGH
PRESSURE BUILDS IN TUESDAY NIGHT WITH LIGHT SOUTH WINDS THEN
WEDNESDAY AND THURSDAY.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE AS A COLD FRONT APPROACHES THE WATERS
TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MIDDLE/LOWER
PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC
RIVER.
COLD FRONT MOVES ACROSS THE BAY EARLY IN THE MORNING MONDAY. WINDS
SHIFT TO THE WEST AND INCREASE DURING THE DAYTIME...AND BE UP TO 30
KT GUSTS BY THE EARLY AFTERNOON. GALE WARNING BEGINS MONDAY
EVENING...BUT MAY START LATE AFTERNOON MONDAY. GALES MAY CONTINUE
INTO TUESDAY...WITH SCA WINDS INTO TUESDAY EVENING FOR AT LEAST
PORTIONS OF THE WATERS.
TRANQUIL CONDITIONS TUESDAY NIGHT UNDER HIGH PRESSURE...THE SLY
FLOW THROUGH THURSDAY NIGHT AHEAD OF A COLD FRONT.
&&
.CLIMATE...
RECORD MINIMUM AND LOW MAXIMUM TEMPERATURES ARE LIKELY ACROSS THE
BALTIMORE-WASHINGTON METRO AREA MONDAY NIGHT AND EXPECTED FOR TUESDAY.
IT WILL REMAIN COLD TUESDAY NIGHT...BUT LIKELY NOT REACH RECORD
MINIMUMS.
RECORD MIN TEMPS FOR JAN 7...
DC...5 DEGREES IN 1884
BALTIMORE...8 DEGREES IN 1988
DULLES....8 DEGREES IN 1988
RECORD LOW MAX TEMPS FOR JAN 7...
DC...18 DEGREES IN 1878
BALTIMORE...22 DEGREES IN 1878 / 1988 / 1996
DULLES....21 DEGREES IN 1988 / 1996
RECORD MIN TEMPS FOR JAN 8...
DC...0 DEGREES IN 1878
BALTIMORE...4 DEGREES IN 1970
DULLES....-4 DEGREES IN 1970
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...DENSE FOG ADVISORY UNTIL 6 AM EST MONDAY FOR DCZ001.
MD...WIND CHILL WARNING FROM 4 PM MONDAY TO 6 AM EST WEDNESDAY FOR
MDZ501-502.
DENSE FOG ADVISORY UNTIL 6 AM EST MONDAY FOR MDZ004>007-
009>011-013-014.
FREEZING RAIN ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ501-
502.
WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR MDZ003>005.
ICE STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR MDZ003-004.
VA...WIND CHILL WARNING FROM 4 PM MONDAY TO 6 AM EST WEDNESDAY FOR
VAZ503-504.
DENSE FOG ADVISORY UNTIL 6 AM EST MONDAY FOR VAZ042-053-054.
FREEZING RAIN ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ028.
WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR VAZ025>031-036>040-042-501.
ICE STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ031-042.
WV...WIND CHILL WARNING FROM 4 PM MONDAY TO 6 AM EST WEDNESDAY FOR
WVZ501>506.
FREEZING RAIN ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
WVZ050>052-503-504.
WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR WVZ050>053-055.
ICE STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ532>534-537-
540>543.
GALE WARNING FROM 6 PM MONDAY TO 6 AM EST TUESDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR ANZ530-
531-535-536-538-539.
&&
UPDATE...GMSHazardous weather outlook, Jan 6, 12:43 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1243 AM EST MON JAN 6 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 061000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1243 AM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A DENSE FOG ADVISORY IS IN EFFECT TONIGHT FOR WASHINGTON DC... PORTIONS OF NORTHEASTERN MARYLAND AND EXTREME NORTHERN VIRGINIA. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY BETWEEN SANDY POINT AND SMITH POINT AND FOR THE LOWER TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BITTERLY COLD CONDITIONS WILL MOVE IN BEHIND AN ARCTIC FRONT MONDAY THROUGH TUESDAY NIGHT. DAILY RECORD COLD TEMPERATURES ARE EXPECTED ACROSS THE AREA. THIS AIR MASS MAY TURN OUT TO BE THE COLDEST IN 20 YEARS. DANGEROUSLY LOW WIND CHILLS ARE ALSO EXPECTED DURING THIS TIME. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS MONDAY. A GALE WARNING IS IN EFFECT FOR ALL OF THE WATERS MONDAY NIGHT. GALES COULD CONTINUE INTO TUESDAY...WITH A SMALL CRAFT ADVISORY INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-061000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1243 AM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FREEZING RAIN ADVISORY IS IN EFFECT THROUGH LATE TONIGHT FOR PORTIONS OF NORTH CENTRAL AND WESTERN MARYLAND...NORTHERN VIRGINIA AND THE EASTERN WEST VIRGINIA PANHANDLE. A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL MARYLAND...THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA...AND LOUDOUN COUNTY IN NORTHERN VIRGINIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BITTERLY COLD CONDITIONS WILL MOVE IN BEHIND AN ARCTIC FRONT MONDAY THROUGH TUESDAY NIGHT. DAILY RECORD COLD TEMPERATURES ARE EXPECTED ACROSS THE AREA. THIS AIR MASS MAY TURN OUT TO BE THE COLDEST IN 20 YEARS. DANGEROUSLY LOW WIND CHILLS ARE ALSO EXPECTED DURING THIS TIME. A WIND CHILL WARNING IS IN EFFECT FOR THE POTOMAC HIGHLANDS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. FARTHER TO THE EAST...A WIND CHILL WATCH IS IN EFFECT MONDAY NIGHT AND TUESDAY MORNING FOR COUNTIES ALONG AND EAST OF THE BLUE RIDGE. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED FOR THE REMAINDER OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED FOR ICE REPORTS.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:02 PM EST | Dense Fog Advisory | LWX | Berkeley, Jefferson, Morgan | 9 hr |
| Jan 5, 9:13 PM EST | Wind Chill Warning | LWX | Berkeley, Grant, Hampshire, Hardy, Jefferson, Mineral and 2 more | 55 hr |
| Jan 6, 4:22 AM EST | Wind Chill Advisory | LWX | Berkeley, Grant, Hampshire, Hardy, Jefferson, Mineral and 1 more | 44 hr |
| Jan 6, 10:04 AM EST | Winter Weather Advisory | LWX | Grant, Mineral, Pendleton | 8 hr |
| Jan 6, 7:45 AM EST | Special Marine Warning | LWX | 90 min | |
| Jan 6, 12:44 PM EST | Small Craft Advisory | LWX | 35 hr |
Nearby
Wind Advisories in Virginia, 2014Wind Advisories in West Virginia, 2014Wind Advisories in Maryland, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.